Always experience side effects from meds (antibiotics)

Page 1 of 1 [ 6 posts ] 

Poiuytrewq
Emu Egg
Emu Egg

Joined: 21 Aug 2021
Gender: Female
Posts: 1
Location: Bristol

21 Aug 2021, 11:04 am

Hey all,
Just curious if this is a good idea aspie thing or personal to me.
Whenever I take medication, no matter what it is, it never seems to agree with me and I always have bad side effects and feel anxious.
Most recently it happened with antibiotics when I experienced insomnia, a high temperature, and terrible panic attacks
Maybe I'm just sensitive but curious if anyone else gets this



Mountain Goat
Veteran
Veteran

Joined: 13 May 2019
Gender: Male
Posts: 11,681

21 Aug 2021, 5:55 pm

Some I can't take.



goldfish21
Veteran
Veteran

User avatar

Joined: 17 Feb 2013
Age: 39
Gender: Male
Posts: 14,935
Location: Vancouver, BC, Canada

29 Aug 2021, 11:42 am

It's quite common that people on the spectrum have adverse behaviour and mental health reactions to antibiotics. This is because many peoples' ASD symptoms are either caused, or exacerbated, by changes in gut flora. Antibiotics tend to alter gut flora significantly in a short time span, hence the noticeable changes.

Over the last 9 years I've noticed that ~all antibiotics affect me and my symptoms, but that doxycycline, while effective at treating illness, does a particular number on my healthy gut flora - nuking them all - which greatly amplifies my ASD symptoms temporarily.

There's a statistician turned autism researcher that noticed these behavioural changes in his autistic son when giving him certain antibiotics. He found that some improved symptoms, while others made them worse. So, he investigated these things and then created his own research foundation to keep exploring antibiotics and their influence on autistic behaviours. His website is: https://www.nofone.org/


_________________
No :heart: for supporting trump. Because doing so is deplorable.


chaosmos
Snowy Owl
Snowy Owl

Joined: 19 Jul 2021
Gender: Female
Posts: 144
Location: Melbourne, Australia

03 Sep 2021, 5:26 am

I’ve had antibiotics three times in my lifetime, each time being affected to some degree. The most recent occasion, I felt severely affected by it and took them only for two days.

The same applies for any type of pain killers and I haven’t taken any conventional, western medicines in about 6 years as I feel overly sensitive to them.



AardvarkGoodSwimmer
Veteran
Veteran

User avatar

Joined: 26 Apr 2009
Gender: Male
Posts: 7,348
Location: Houston, Texas

10 Sep 2021, 4:47 pm

I kind of think probiotics for gut bacteria may be a wave of the future.

in a very self-actualizing way! :D



dragonsanddemons
Veteran
Veteran

User avatar

Joined: 19 Mar 2011
Gender: Non-binary
Posts: 6,326
Location: The Labyrinth of Leviathan

10 Sep 2021, 5:45 pm

Interestingly, despite being hypersensitive in almost every other way, I do not usually have problems with medications. Only exceptions are Abilify and Sudafed, and less severely, azithromycin (despite having no reactions to stronger antibiotics). I even got off comparatively easy when I had chemotherapy last year. Also no known food allergies or sensitivities.


_________________
Yet in my new wildness and freedom I almost welcome the bitterness of alienage. For although nepenthe has calmed me, I know always that I am an outsider; a stranger in this century and among those who are still men.
-H. P. Lovecraft, "The Outsider"

When you assume, it makes an a** out of u and me.